Wednesday, July 21, 2010

THE WONDERS OF MODERN MEDICINE

I have been actively trying to lose weight for a year. I participated in a wellness program and was advised on diet and exercise. On year went by and I stayed within the same 10 pounds. I never gave up, and I am more aware of what I eat now. Still, it was very frustrating. So, I finally made an appointment with an endocrinologist. I have been taking meds for diabetes for ten years or more. They have not really been adjusted or changed. I never went to a specialist.

Anyway, I finally did, just because of my dieting frustration. Found out that one of the meds that I have been on for 10 or more years causes weight gain and keeps it.. I am on a new med which means a once a day injection. I have been on it for a week and I have lost 5 pounds. I know that in the scheme of things, that is too much weight to lose a week, but considering how long I went without any loss, I'm taking it.

One of the side effects (benefits) of the new drug is decrease in appetite. I would have to admit, that since I increased the dose, I have absolutely no desire to eat anything. This can also become a problem, so I have actually for the first time in a long time, just eaten enough to keep my blood sugar from bottoming out.

Wish me luck, I'm taking advantage of what good comes out of this.

t

1 comment:

Gerry said...

Interesting post, Teri.
Put aside the new drug's wonderful side affect of weight loss, is it working at keeping your diabetes [sp?] under control?
Don't you think this immediate weight loss is a temporary thing, that once this evens out the, what I assume must be some fluid retention, that your weight will level out?
Had my annual gyn appt this morning and asked my dr that rather than taking Boniva once a month I want an infusion of Reclast. Boy, she ordered lab testing - must check kidney function prior to infusion - so I dropped by and had blood pulled. I am assuming results will be favorable and I'll have the infusion soon.
Hugs & ♥♥♥s,
Gerry